Monotonicity of maximal solutions of algebraic Riccati equations. (English) Zbl 0583.15007

It is shown that if \(X_+\) is a solution of the Riccati equation (1) \(XBB^*X-A^*X-XA-Q=0,\ldots\), (where the pair (A,B) is stabilizable, and Q is Hermitian) such that Re \(\lambda\) (A-BB\({}^*X_+)\leq 0\), and if \(X_ 1\) is any solution of \(X_ 1B_ 1B^*\!_ 1X_ 1-A^*\!_ 1X_ 1-X_ 1A_ 1-Q_ 1=0\), then \[ \left( \begin{matrix} Q\\ A\end{matrix} \begin{matrix} A^*\\ -BB^*\end{matrix} \right)\geq \left( \begin{matrix} Q_ 1\\ A_ 1\end{matrix} \begin{matrix} A^*\!_ 1\\ -B_ 1B^*\!_ 1\end{matrix} \right) \] implies \(X_+\geq X_ 1\). Based on this monotonicity result it is further shown that a) \(X_+\geq X\) for all other solutions X of (1), b) \(X_+\) is unique, and c) if in addition \(Q\geq 0\), then \(X_+\geq 0\).
Reviewer: M.E.Sezer


15A24 Matrix equations and identities
Full Text: DOI


[2] Gohberg, I.; Lancaster, P.; Rodman, L., On hermitian solutions of the symmetric algebraic Riccati equation, (Research Paper No. 578 (1984), Univ. of Calgary, Department of Mathematics) · Zbl 0607.93013
[3] Kudera, V., On nonnegative definite solutions to matrix quadratic equations, Automatica, 8, 413-423 (1972)
[4] Willems, J. C., Least squares, stationary optimal control and the algebraic Riccati equation, IEEE Trans. Automat. Control, 16, 621-634 (1971)
[5] Wimmer, H. K., On the algebraic Riccati equation, Bull. Austral. Math. Soc., 14, 457-461 (1976) · Zbl 0344.15007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.